Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 173, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 4, 2004, 3:58 PM MDT for Deuel County, Nebraska. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2004, 3:58 PM MDT (21:58 UTC)
- Expired
- Jul 4, 2004, 4:30 PM MDT
- In force
- 32 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Deuel County, NE
The radar
The North Platte radar (KLNX), 169 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 1:15 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2357 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 042158 SVRLBF NEC049-042230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM MDT SUN JUL 4 2004 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 430 PM MDT * AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES WEST OF BIG SPRINGS...OR ABOUT 9 MILES EAST OF CHAPPELL...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIG SPRINGS AROUND 425 PM MDT LAT...LON 4120 10237 4101 10250 4101 10207 4121 10207 $$ KAR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:06 AM MDT, 13 hours 52 minutes earlier.
Area forecast discussion, Jul 4, 2:06 AM MDT, 13 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 306 AM CDT SUN JUL 4 2004 ...FORECAST FOCUS WILL BE ON CONVECTION THIS EVENING... .DISCUSSION... VORT MAX ASSOC WITH WEAK UPPER LEVEL CIRCULATION NOTED IN SWRN CO WITH PLENTY OF SHOWERS AND THUNDERSTORMS PASSING ACROSS THE MOUNTAINS AND ADJACENT PLAINS. BOTH THE ETA AND GFS SIMILAR WITH DEVELOPING CONVECTION INTO THE HIGH PLAINS THROUGH 00Z THEN EASTWARD INTO ONE OR MORE MCSS TONIGHT. THE ETA KEYING IN ON ONE IN WEST CENTRAL NEBRASKA AND WRN KS WHILE THE GFS HAS ONE IN SD AND THE TRI STATE (CO/NE/KS). WITH A THUNDERSTORM WATCH IN PLACE FOR WESTERN NEBRASKA UNTIL 03Z...SEVERE PARAMETERS FAVOR ANOTHER ROUND OF THUNDERSTORMS WITH A FEW SUPERCELLS WITH VERY LARGE HAIL POTENTIAL. EXISTING BOUNDARIES WILL BE IMPORTANT FOR FOCUS. APPEAR LATEST TREND OF RADAR AND SATELLITE AT 1930Z FAVORS THE SWRN ZONES FOR BEST SEVERE POTENTIAL. DUE TO BOUNDARY EXISTING FROM WEST OF AKO CO INTO GARDEN COUNTY. AREA IN SERLY INFLOW AND MOISTURE CONVERGENCE. CANT RULE OUT POSSIBILITY OF ISOLATED FLASH FLOODING IN SW WHERE 1 HR FFG IS AT 1.3 TO 1.9 INCHES. HAYES COUNTY LOWEST AT 1.3 INCHES. ACTIVITY SHOULD EXIT MOST OF FA BY 06Z. SHOWERS AND STORMS SHOULD REDEVELOP MONDAY AHEAD OF UPPER TROUGH AND COLD FRONT ADVANCING SOUTHWARD THROUGH FA. THIS WILL COOL NW DOWN TO THE UPPER 60S WHILE LOWER 80S SQUEEZED OUT IN FAR SOUTH. CHANCES SHOULD END MONDAY NIGHT AS SFC HIGH BUILDS IN. CONTINUED COOL TUES IN THE MID 70S. DRY UNTIL LATE THU WHEN COLD FRONT AND UPPER TROUGH APPROACH. AGREE WITH HPC IN STALLING FRONT OUT ACROSS NEBR KEEPING POPS IN THE FORECAST THROUGH SATURDAY. A WARMING TREND INTO THE 80S TO NEAR 90 EACH DAY. .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER
Hazardous weather outlook, Jul 4, 2:10 PM MDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT SUN JUL 4 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-051200- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 310 PM CDT SUN JUL 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE WEATHER IS EXPECTED THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. LARGE HAIL WILL BE THE PRIMARY THREAT...ALTHOUGH STRONG WINDS WILL ALSO BE POSSIBLE. STORMS HAVE DEVELOPED OVER THE PANHANDLE OF NEBRASKA AND WILL MOVE EAST AND SOUTHEAST ACROSS THE OUTLOOK AREA. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY...SEVERE WEATHER IS POSSIBLE AGAIN MONDAY EVENING ACROSS SOUTHWEST NEBRASKA. LARGE HAIL WILL BE THE PRIMARY CONCERN. STORMS WILL WILL DEVELOP ACROSS WESTERN NEBRASKA AND MOVE SOUTHEAST. LOCALLY HEAVY RAINFALL COULD ACCOMPANY THE STRONGEST STORMS AND PRODUCE MINOR FLOODING. TUESDAY THROUGH SATURDAY...NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND MONDAY. MASEK
In the hours before
Local storm report, Jul 4, 2:56 PM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
356 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 3 W GORDON 42.81N 102.26W
07/04/2004 0.75 INCH SHERIDAN NE BROADCAST MEDIA
MARBLE TO PENNY SIZE HAIL AND HEAVY RAIN WAS OBSERVED BY
A RADIO STATION OPERATOR 3 MILES WEST OF GORDON.
&&
JSLocal storm report, Jul 4, 3:53 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
453 PM CDT SUN JUL 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0447 PM HAIL 3 W LEMOYNE 41.29N 101.86W
07/04/2004 0.88 INCH KEITH NE PUBLIC
NICKLE SIZE HAIL WAS OBSERVED 3 MILES WEST OF LEMOYNE BY
A PRIVATE CITIZEN.
&&
JSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:40 PM MDT | Severe Thunderstorm Warning | LBF | Keya Paha | 65 min |
| Jul 3, 7:01 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 59 min |
| Jul 3, 7:14 PM MDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 61 min |
| Jul 4, 2:36 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 39 min |
| Jul 4, 3:14 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 61 min |
| Jul 4, 3:45 PM MDT | Severe Thunderstorm Warning | LBF | Keith | 60 min |
| Jul 4, 4:09 PM MDT | Tornado Warning | LBF | Arthur | 36 min |
| Jul 4, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Grant | 61 min |
| Jul 4, 4:41 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 64 min |
| Jul 4, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.